Login      Sign Up
 

Q. Can you look at my MRI and explain the reason for burning pain in feet?


 

Hi doctor,

I have had a problem with my feet now for four years. About four years ago, I had some burning pain in feet. I cannot stand for more than 15 minutes or the pain gets very bad. Four years ago, I also had really bad pain in my legs after standing all day. That has diminished and now I still have the pain in the bottom of my feet. I have seen a million doctors for this and no one has an answer for me. I have narcolepsy. My neurologist asked me to get an MRI of brain and lower back and said everything looks fine. Actually, she is a sleep specialist. So, I need a second opinion for my MRI report. My regular medication includes Xyrem, Zoloft and Nexium. I also think I have an issue with my upper spine as I am having pain in my neck. I think the pain is due to pinched nerve since moving my head in one direction hurt pretty bad and a few days later the pain would go away. This happened a lot in the past and I just ignored it as it goes away in a few days. Can you look at my MRI? Thank you.


Related Questions:
I have positive Babinski and Hoffman signs. What does that mean?
Can you look at my MRI and explain the reason for burning pain in feet?
What are the reasons for left side hip pain?
 

Dr. J Mariano Anto Bruno Mascarenhas
MBBS., MCH NEUROSURGERY
Neuro Surgery, Neurology, Spine Health, Spine Surgery

Hi,

Welcome to icliniq.com.

I am sorry that you have had this pain for the past four years. From what you have written, I find that you have problem with feet for four years, burning pain on the bottom of feet and you cannot stand for more than 15 minutes.

Your MRI report (attachment removed to protect patient identity) findings are as follows:

  1. Lumbar lordosis is diminished with a narrow spinal canal suggestive of congenital spinal canal stenosis.
  2. L4-L5: Mild spinal canal with patent neural foramina related to diffuse posterior disc bulge and facet hypertrophy.
  3. L5-S1: Mild spinal canal and bilateral neural foraminal stenosis secondary to diffuse posterior disc bulge and facet hypertrophy.

Based on these, the pain in your feet can be due to two possibilities. Peripheral neuropathy, probably due to diabetes or due to Sodium oxybate (Xyrem) or compression of nerves in the spinal column.

The diagnosis can be fixed by clinical examination of motor, power and sensory system and reflexes followed by nerve conduction study. This will tell whether the problem is in the nerves of your legs and feet or whether the problem is in the spinal cord.

You may also need to do a glucose tolerance test to rule out diabetes. Even though, Oxybate can cause peripheral neuropathy, diabetes is a more common cause.

I would suggest that you at least evaluate your blood glucose levels, so that we can start treatment for the pain.


The Probable causes:

1. Peripheral neuropathy, probably due to diabetes or due to Sodium oxybate (Xyrem).
2. Compression of nerves in the spinal column.

Investigations to be done:

1. Clinical Examination of motor, power and sensory system and reflexes.
2. Nerve conduction study.
3. Glucose tolerance test.

Regarding follow up:

Revert back with the investigation tests to a neuro surgeon online.---> https://www.icliniq.com/ask-a-doctor-online/neuro-surgeon

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I have spasms and pins and needles sensation in my hand. Please help.
Query: Hi doctor, I am having spasms in my hand. I had it briefly in the left hand and then, my right arm was feeling numb. This morning my right hand has spasms on all fingers at different occasions with some pins and needle feeling. Please help.  Read Full »
Dr. Sudheer Ambekar
Neuro Surgeon

Answer: Hello,Welcome to icliniq.com.You might have nerve compression from cervical spondylitis.Please consult your GP to get an MRI of the neck.For further information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist  Read Full »
 
I have positive Babinski and Hoffman signs. What does that mean?
Query: Hello doctor, I am a 29 year old male. I was previously diagnosed with essential tremor, for which I have been taking Propanolol 160 mg for six years. My current symptoms are constant tingling, soreness, and restlessness of the legs. I get spasms in the legs as well as arms. My right eye goes blur...  Read Full »
Dr. Hitesh Kumar
Neurologist

Answer: Hello, Welcome to icliniq.com. Your symptoms are not easily explained by one problem. A positive Babinski and Hoffman sign indicates that you might be having some spinal cord lesion. But slurring of speech and blurring of eye signify a brain lesion. Intermittent drooping of one eye may point towards...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can mild back pain be due to cyst in kidney?
Hi doctor, Last year when I had tested for routine medical they found a small stone in kidney. I took Cystone for a mon ...Read more »
Why am I having low sex drive with erectile dysfunction?
Hi doctor, I am 37 years old male and for the last few months my sex drive is getting lower and currently, it is at its ...Read more »
What Are Varicose Veins?
Do you have large and ugly looking veins in your legs? These can be treated without surgery by using Laser, and you can ...Read more »